Alert archive / Texas / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 3, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Apr 10, 2005, 2:33 AM CDT for Gray County, Texas. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 10, 2005, 2:33 AM CDT (07:33 UTC)
- Expired
- Apr 10, 2005, 3:30 AM CDT
- In force
- 57 min
- Issued by
- NWS Amarillo, TX
- Area
- Counties, with a storm outline in the text
County Gray County, TX
The radar
The Amarillo radar (KAMA), 82 km from the middle of the area, began a volume at 07:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 7.6 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4019 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KAMA 100734 SVRAMA TXC179-100830- /O.NEW.KAMA.SV.W.0003.050410T0733Z-050410T0830Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE AMARILLO TX 233 AM CDT SUN APR 10 2005 THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... GRAY COUNTY IN THE PANHANDLE OF TEXAS * UNTIL 330 AM CDT * AT 232 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 12 MILES SOUTH OF LAKE MCCLELLAN...OR ABOUT 8 MILES NORTH OF CLARENDON...AND MOVING NORTHEAST AT 50 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ALANREED...MCLEAN AND LEFORS. LARGE HAIL...DAMAGING WINDS...AND VERY HEAVY RAINS ARE EXPECTED WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER. TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8 0 6 3 3 5 1 1 2 1. LAT...LON 3519 10102 3519 10055 3562 10055 3562 10093 $$
2 follow-up statements
000 WWUS54 KAMA 100805 SVSAMA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 304 AM CDT SUN APR 10 2005 TXC179-100830- /O.CON.KAMA.SV.W.0003.000000T0000Z-050410T0830Z/ GRAY TX- 304 AM CDT SUN APR 10 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 330 AM CDT FOR GRAY COUNTY... AT 302 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED 9 MILES SOUTHEAST OF LEFORS...OR ABOUT 10 MILES NORTH OF MCLEAN...MOVING NORTHEAST AT 40 MPH. IN ADDITION TO HAIL AND DAMAGING WINDS...VERY FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8 0 6 3 3 5 1 1 2 1. LAT...LON 3519 10102 3519 10055 3562 10055 3562 10093 $$ JORDAN
000 WWUS54 KAMA 100822 SVSAMA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 320 AM CDT SUN APR 10 2005 TXC179-100830- /O.CAN.KAMA.SV.W.0003.000000T0000Z-050410T0830Z/ GRAY TX- 320 AM CDT SUN APR 10 2005 ...THE SEVERE THUNDERSTORM WARNING FOR GRAY COUNTY IS CANCELED... AT 320 AM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAD WEAKENED AND WAS NO LONGER SEVERE AND HAS MOVED OUT OF GRAY COUNTY...THUS THE WARNING HAS BEEN CANCELED. LAT...LON 3519 10102 3519 10055 3562 10055 3562 10093 $$ JORDAN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 10, 12:11 AM CDT, 2 hours 22 minutes earlier.
Area forecast discussion, Apr 10, 12:11 AM CDT, 2 hours 22 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 1211 AM CDT SUN APR 10 2005 .UPDATE... HAVE UPDATED ZONES TO MENTION THUNDERSTORMS FOR THE REST OF TONIGHT. ELEVATED STORMS HAVE DEVELOPED IN RIGHT EXIT REGION OF JET STREAK MOVING ACROSS THE SOUTHERN TEXAS PANHANDLE. LOW LEVEL MOISTURE ALSO CONTINUES TO INCREASE ACROSS THE EASTERN ZONES. SO...WOULD EXPECT THUNDERSTORM COVERAGE TO INCREASE AND CONTINUE THROUGH THE REST OF THE NIGHT. && .PREV DISCUSSION... /ISSUED 405 PM CDT SAT APR 9 2005/ DISCUSSION... SFC LOW ENTERING NW ZONES AND WILL MOVE OVER THE CENTRAL OKLAHOMA PANHANDLE BY 06Z SUNDAY. WENT WITH A MIX OF GFS AND ETA FOR TIMING OF COLD FRONT...EXPECTING THE FRONT TO MOVE THROUGH THE PANHANDLES BY 12Z SUNDAY. WINDS WILL START TO INCREASE TO 20 TO 30MPH SUNDAY AFTERNOON AND REMAIN THROUGH MONDAY. WV IMAGERY SHOWING UPPER LOW SPINNING IN NORTHERN ARIZONA AND MODELS CONSISTENTLY PROJECT LOW TO REACH NORTHERN NM BY 12Z SUNDAY. THETA E RIDGE TO SET UP OVER EASTERN CWA AND WRAP AROUND INTO THE NORTHERN CWA SUNDAY AFTERNOON. SPC PLACED THE NORTHEASTERN CWA IN A SLIGHT RISK FOR CONVECTION...SO WENT WITH PREVIOUS FORECAST THINKING THAT BEST POTENTIAL FOR THUNDERSTORMS WILL BE IN EASTERN AND NORTHERN CWA. WESTERLY SURFACE WINDS AND RELATIVELY DRY CONDITIONS COULD LIMIT STORM DEVELOPMENT...BUT SHOULD STILL SEE CONVECTION WITH THE HIGHER DEW POINTS OFF THE CAPROCK. BEST OVERALL CHANCE FOR PRECIP WILL BE SUNDAY NIGHT INTO MONDAY AS UPPER LOW MOVES OVER NW CWA. MODELS SHOW THE LOW OVER CIMARRON COUNTY BY 00Z AND THEN START PUSHING NORTH BY 12Z. SO THINKING WRAP AROUND MOISTURE THROUGH MONDAY MORNING COULD PRODUCE THE MOST WIDESPREAD PRECIP. SNOW FALL IN THE NW CWA MAY NOT BE OUT OF THE QUESTION MONDAY MORNING. ETA IS RUNNING THE COLDEST RIGHT NOW WITH 1000-500MB THICKNESSES DIPPING DOWN NEAR 541DM AND 850MB TEMPS JUST UNDER 0C. GFS IS QUITE A BIT WARMER THOUGH SO NOT CONFIDENT IN SNOW ACCUMULATIONS PAST HALF AN INCH OR SO. AFTER TUESDAY...UPPER RIDGING WILL SETTLE IN AND DRY CONDITIONS WILL PREVAIL THROUGH THURSDAY. LEFT PREVIOUS PACKAGE RELATIVELY UNCHANGED THROUGH THAT TIME. NEXT UPPER TROUGH TO REACH PANHANDLES FRIDAY MORNING. BASE OF SFC HIGH WILL SIT OVER PANHANDLES BRINGING SOUTHEASTERLY FLOW TO MOST OF REGION AND AN INCREASE IN MOISTURE ADVECTION. FORECAST SOUNDING SHOWS CAPE VALUES NEAR 1200J/KG FRIDAY AND SATURDAY MORNING WITH A STRONG LOW LEVEL JET SET UP FRIDAY MORNING. VEERING WIND PROFILE AND AN INCREASE IN MOISTURE COULD MEAN SEVERE WEATHER FOR THIS WEEKEND. WOULD LIKE TO SEE A FEW MORE CONSISTENT MODEL RUNS BEFORE INCREASING POPS PAST 20 FOR NOW THOUGH. && .AMA WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 07/15
Hazardous weather outlook, Apr 10, 12:04 AM CDT, 2 hours 29 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 1204 AM CDT SUN APR 10 2005 OKZ001>003-TXZ001>020-101200- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 1204 AM CDT SUN APR 10 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... SCATTERED THUNDERSTORMS ARE EXPECTED EARLY SUNDAY MORNING ACROSS THE EASTERN TEXAS AND EASTERN OKLAHOMA PANHANDLES...GENERALLY EAST OF A LINE FROM GUYMON OKLAHOMA TO AMARILLO TEXAS. LIGHTNING AND GUSTY WINDS WILL BE THE MAIN THREAT. SOME SMALL HAIL MAY ALSO OCCUR. .DAYS TWO THROUGH SEVEN... THERE IS A CHANCE OF THUNDERSTORMS SUNDAY AND MONDAY AND A SLIGHT CHANCE THURSDAY NIGHT THROUGH FRIDAY NIGHT. AT THIS TIME...THE BEST CHANCE FOR ORGANIZED THUNDERSTORMS IS EXPECTED TO OCCUR SUNDAY NIGHT...AND MONDAY. ALTHOUGH IT APPEARS AT THIS TIME THAT HAIL AND STRONG WINDS WILL BE THE PRIMARY CONCERN FROM ANY STORM THAT CAN INITIATE...IT IS TOO EARLY TO DETERMINE THE POTENTIAL SEVERITY OF ANY STORMS THAT MAY FORM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME...HOWEVER SPOTTERS ARE ENCOURAGED TO MAINTAIN A WATCH ON WEATHER CONDITIONS THROUGH THE WEEKEND INTO EARLY NEXT WEEK. SP
In the hours before
Special weather statement, Apr 10, 1:32 AM CDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 132 AM CDT SUN APR 10 2005 TXZ018-019-100700- ARMSTRONG TX-DONLEY TX- 132 AM CDT SUN APR 10 2005 ...STRONG THUNDERSTORMS IN ARMSTRONG AND DONLEY COUNTIES... A CLUSTER OF STRONG THUNDERSTORMS WAS LOCATED 16 MILES SOUTH OF GOODNIGHT AT 132 AM CDT...MOVING NORTHEAST AT 35 MPH. THESE STORMS WILL BE CAPABLE OF PRODUCING GUSTY WINDS TO NEAR 50 MPH AND SMALL HAIL UP TO PEA SIZE. THESE STORMS WILL APPROACH CLARENDON...LAKE GREENBELT...AND GOODNIGHT OVER THE NEXT 30 MINUTES. JORDAN
Special weather statement, Apr 10, 2:10 AM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 210 AM CDT SUN APR 10 2005 TXZ019-100745- DONLEY TX- 210 AM CDT SUN APR 10 2005 ...STRONG THUNDERSTORM IN DONLEY COUNTY... A STRONG THUNDERSTORM WAS LOCATED 9 MILES SOUTHWEST OF CLARENDON AT 210 AM CDT...MOVING NORTHEAST AT 40 MPH. HAIL ONE HALF INCH IN DIAMETER...FREQUENT LIGHTNING...STRONG WINDS TO 50 MPH...AND VERY HEAVY RAINFALL ARE POSSIBLE WITH THIS STORM. PERSONS IN CLARENDON AND GREENBELT LAKE SHOULD TAKE PRECAUTIONS AS THIS STORM APPROACHES.
Nearby
Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.